View Full Version : Thyroid medicine and leg cramps
05-29-2009, 10:55 AM
I started this Synthroid 50mcg 2 months ago. Now I start to feel leg cramps like my legs are so tired. It never happened before even in lupus flare. I stomach seem to big and bloated, and weight gain, anyone????
05-29-2009, 01:14 PM
Oh i feel sorry for you as i too have been suffering really bad with cramps in my calfs top of leg behind and my feet.So you muust know the cramp dance like i do......funny but not.
Not sure why yet...so i'll keep checking this thread to see if you get answers.Hope they go away soon for you as i know it hurts bad!!
Sending you gentle hugs and leg rubs
05-29-2009, 08:10 PM
sorry, i don't have any experience with thyroid issues, i have "autoimmune thyroiditis", but i guess that means nothing because we are doing nothing for it.
i know one of our resident walking encyclopedias will be along soon to help you with this dilemna....thank goodness for their knowledge.
05-29-2009, 08:41 PM
So sorry for your discomfort. I can relate to the leg and hip pain, but I don't take the meds you listed, so I have no experience with it. I hope someone comes along soon to offer some advice. Call your doctor and mention this symptom. It could be a side effect of the meds that needs to be addressed.
Wishing you well,
05-30-2009, 09:18 AM
I am recovering from Thyroid cancer and I take Levithroid. I've been taking it for three years now and have had no adverse effects as a result. Also, I tend to be hyper (high thyroid hormone) and Synthroid is primarily for Hypo (low thyroid hormone). My oncologist discussed Synthroid with me when she thought that I might have hypothyroidism, but she was reluctant to prescribe it because she stated that the side effects were numerous.
The fact that you have hypothyroidism might be what is contributing to your weight gain. However, Synthroid itself can cause weight gain. The other common side effects are: headache; sleep problems (insomnia);
nervous or irritable feeling; fever, hot flashes, sweating; appetite changes, weight changes; mild hair loss.
These are considered serious side effect that should be reported to your doctor immediately: rash; hives, itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; changes in appetite; changes in menstrual periods; chest pain; difficulty breathing; excessive sweating; fast heartbeat; fever; headache; hives or skin rash; hyperactivity; inability to handle warm or hot room/weather conditions; irregular heartbeat; irritability; leg cramps; nervousness; pounding in the chest; seizures; shortness of breath; tremors; weight gain or weight loss.
As you can see, from the side effects that you describe...you should IMMEDIATELY CONTACT YOUR DOCTOR!!!
Please let us know how you are and what you and your doctor decide!
Peace and Blessings
05-31-2009, 08:40 PM
So I called my doctor, he said it could not be sythroid causing all the leg muscle weakness and leg cramps. But on my own I stoped it. I started feeling better very next day. I never had this legs cramps issue proir to this in last 10 year of lupus
06-01-2009, 12:42 PM
Since you've stopped taking it and you must take something to regulate your thyroid, perhaps you should call him and tell him that you refuse to take it any longer and that he needs to prescribe another medication for your thyroid. Please DO NOT let your thyroid go untreated!!!
Peace and Blessings